Alert archive / Alabama / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 115, NWS Mobile, AL

June 13, 1996Conecuh County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 13, 1996, 5:20 PM CDT for Conecuh County, Alabama. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 13, 1996, 5:20 PM CDT (22:20 UTC)
Expired
Jun 13, 1996, 6:15 PM CDT
In force
55 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Conecuh County, AL

What was reported inside it

TimeReportWhereRemark
Jun 13, 5:30 PM CDTThunderstorm Wind 50Lyeffion, AL

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 10.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 1996-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 1996-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1251 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 132219
SVRMOB
ALC035-132315-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
520 PM CDT THU JUN 13 1996
 
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  615 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHWEST ALABAMA
 
   ...CONECUH COUNTY
 
AT 515 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A DEVELOPING
SEVERE THUNDERSTORM OVER THE CENTRAL PART OF CONECUH COUNTY IN ALABAMA.
 
THIS STORM WAS LOCATED JUST NORTH OF EVERGREEN AND WAS MOVING NORTH
AT 20 MPH AND WILL BE AFFECTING THE AREAS OF LYEFFION...OWASSA AND
DEANS FOR THE NEXT HOUR.
 
 
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:05 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 13, 2:05 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
205 PM CDT THU JUN 13 1996

RADAR LIT UP WELL ALONG C-BRZ FRONT...DRIFTING N BOUND ACRS RGN. 12KM
RES SAT IMAGERY SHOWS CONVECTION WELL N OF AREA INTO AR...N MS AND N
AL PUSHING SERIES OF OUTFLOW BNDRIES SEWRD WHICH HAS BEEN INTERACTING
WITH C-BRZ FRONT. CNVRGNC HAS BEEN INITIATING CONVECTION WHICH IS
DVLPNG IN A WEAKLY SHEARED ENVIRONMENT AS PER LOW HELICITIES FROM 12Z
RAOBS. AS A RESULT...STORMS FCST TO BE PULSE TYPE WITH SOME A OR STG
GUSTY WINDS THE MAIN THREAT. NO SURPRISE GIVEN TIME OF YEAR. WITH
LOLVLS REMAINING RATHER MOIST...SVR DOWNBURST POTENTIAL WL BE
MINIMIZED. WITH CAPES FROM 2.5 TO 3K J/KG ALLOWING FOR 70-75 M/S
UPDRAFTS AND ANY DRY MID LVL AIR...WL NOT DOWNPLAY ISO SVR A EPISODE
IN SOME STORMS THIS AFTN. WL MONITR THESE DVLPMNTS CLOSELY. MODELS
MAINTAIN VORT LOBE OVR SRN STATES MAINLY W OF MS RIVER THRU FIRST
HALF OF PD AND SLIDE IT ENE...WHILE WEAKENING FOR THE LATER HALF.
WITH WEAKNESS REMAINING OVER RGN WL CONT WITH POPS WITH AFTNS MORE
ACTIVE AS TROPICAL...UNSTABLE AIRMASS AND ACTIVE C-BRZ FORCING TAKES
PLACE. WL ALSO MONITR TROPICAL MOISTURE OVR BAY OF CAMPECHE...MOVG
NWRD. MODELS DO NOT SEE THIS FEATURE AS PLAYING A ROLE IN FCST. HWVR
IF THIS HOLDS TOGETHER...MAY SEE AN INCR IN POPS FOR THE WEEKS END.
WL BRIEF NEXT SHIFT ON THIS AND WAIT FOR LATER GUIDANCE. OTRW TYPICAL
SUMMER FCST WL CONTINUE.  (1) 88/71/88/71 3232  (2) 89/72/89/72 3232
GJM

Nearby

Severe Thunderstorm Warnings in Alabama, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.